U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 12-08-2015, 12:50 PM
 
Location: San Antonio, TX
10,644 posts, read 18,025,323 times
Reputation: 24231

Advertisements

Quote:
Originally Posted by QuintinCoetzee View Post
Hi everyone.

Near the end of September, I started a 14 day course of Doxycyclin (the specific brand name was Cyclidox). 100mg twice a day, with lots of water, an hour before meals, as instructed. During the course I experienced severe bloating, trapped gas, abdominal cramps, abdominal pain, and belching (burping). The probiotics I was taking didn't seem to make any difference.

I knew that any of the Tetracycline antibiotics, and especially Doxycycline, could have gastro side effects, and I stuck with the pills, after contacting my GP who prescribed them. I finished the course, and after three weeks, my digestive system still hadn't normalized.

My GP then put me on a 10 day course of Nexium (a proton pump inhibitor) in case I had an ulcer. I took one 40mg tablet per day, as instructed, but this didn't seem to make any difference. I also took a different probiotic during the 10 days, which also didn't seem to help.

I then waited another few weeks, until yesterday, when I went to see a gastroenterologist. He said the Doxycycline could very well be to blame for my bloating and belching, and that he wanted to perform an endoscopy. I had the scope, during which he examined my esophagus, stomach, and duodenum (initial part of intestines). After the procedure, he said everything inside me looks normal and healthy, and that the only thing it could be is IBS or dyspepsia. He said the symptoms may eventually go away.

Just as an aside, my digestion and apetite are normal.

It seems highly implausible to me (and numerous doctors and pharmacists to whom I've spoken) that a two week antibiotic course could do irreparable damage to my digestive system.

Does anyone have any experience with Doxycycline, other Tetracycline antibiotics, or other antibiotics that cause gastro problems? Could I have another problem, or something underlying that was triggered by the course?

I finished the course of Doxycycline two months ago. How long could the bloating, etc. take to go away?

Thank you in advance for any assistance and information.
Have you tried eliminating dairy from your diet for a while to see if that helps? I've found that sometimes after I take antibiotics, I can't eat dairy for a while, sometimes as long as a year.
Reply With Quote Quick reply to this message

 
Old 12-08-2015, 02:48 PM
 
4 posts, read 8,221 times
Reputation: 10
Quote:
Originally Posted by Hedgehog_Mom View Post
Have you tried eliminating dairy from your diet for a while to see if that helps? I've found that sometimes after I take antibiotics, I can't eat dairy for a while, sometimes as long as a year.
Thanks for the suggestion. It's amazing that you have to give it up for a year. I have indeed tried that. As soon as I started the Doxy course, I found that dairy and wheat made the bloating even worse, so I cut those out of my diet, which then consisted mainly of fruit, and vegetable soup. My diet hasn't really changed much since then (other than adding some Ryvita).

It's because of having done everything right (at least as far as I know), that I'm so confused as to the fact that two months after the course, everything isn't back to normal yet.

Do you experience similar problems to mine during and after antibiotics courses?
Reply With Quote Quick reply to this message
 
Old 12-08-2015, 03:40 PM
 
Location: Mostly in my head
19,391 posts, read 52,141,487 times
Reputation: 17961
I took 100 mg doxycycline twice a day for 3-4 yrs for roseacea with no problems. It finally quit working so now I take minocycline with no problems.
Reply With Quote Quick reply to this message
 
Old 12-09-2015, 01:17 AM
 
4 posts, read 8,221 times
Reputation: 10
Quote:
Originally Posted by SouthernBelleInUtah View Post
I took 100 mg doxycycline twice a day for 3-4 yrs for roseacea with no problems. It finally quit working so now I take minocycline with no problems.
That's really lucky. Here I am having taken it for just two weeks, and I have persistent side effects. Has anyone taken Iberogast (Iberogast) before? It was recommended to me by my gastroenterologist. Many people with functional dyspepsia and IBS take it, apparently. Hopefully everything normalizes soon.
Reply With Quote Quick reply to this message
 
Old 03-17-2016, 01:23 PM
 
4 posts, read 8,221 times
Reputation: 10
Quote:
Originally Posted by pitt_transplant View Post
That pressure is liver strain. Have them check your liver. That drug is linked to liver damage issues.
Even though you stopped taking the med you should talk to your doctor about this. Side effects can and do show up later.

Doxycycline for Acne Treatment

"Even if these symptoms develop after discontinuing use of doxycyline acne treatments, they could indicate serious problems. They relate to the fact that doxycyline can disturb the balance of bacteria in your bowel, causing disease relating bacteria to multiply."

Hopefully its just a bacteria imbalance. Go get retested at a different doctor that is not trying to assure you what he did is right.
Do you know how best to fix that bacterial imbalance? I've tried numerous months of probiotics, and I'm still experiencing severe bloating and pain 6 months after stopping my Doxycycline course. Any advice?
Reply With Quote Quick reply to this message
 
Old 03-19-2016, 07:49 AM
 
9,451 posts, read 5,735,644 times
Reputation: 10107
Quote:
Originally Posted by John Doxy View Post
I was taking Doxy for 7 days, two pills a day @ 100mg each. It's been almost a week since I took the last pill and I am still suffering from slight intestinal pressure. Went to the doctor twice last week when it was worse and I didn't know what was going on. They ran tests and I didn't have any blood in my urine (since I felt like there was an infection down there) and no inflamed bits either, thankfully!

I have no reason to disagree with the doctor since they seemed pretty certain even before they ran tests on me that it was the Doxy. "It's a tough drug" according to the doc. But I wish it would stop and still a bit skeptical. I have a follow up Friday (it's Wednesday now) and hopefully I'll be 100% by then. In conclusion, Doxy STINKS
I take it because I had an allergic reaction to Amoxycillin one time and told I could not take Penecillin or any antibiotic ending in "cillin". I took Doxy instead. And yes it can give you Diarrhea. You can't have any milk or dairy 2 hours before or after taking it. If you have fair skin you also need to avoid direct sunlight and you should take it with an 8 ounce glass of water.
Reply With Quote Quick reply to this message
 
Old 02-11-2017, 11:05 PM
 
1 posts, read 776 times
Reputation: 10
I was taking doxycycline for about 8 days bc of cyst. Dermatologist wanted me to try it for one month. I went to my regular Dr for a physical yesterday and he said my colon was swollen. Now I'm scheduled for a colonoscopty in a week. Has anyone else had this problem from doxycycline?
Reply With Quote Quick reply to this message
 
Old 02-28-2017, 07:23 PM
 
1 posts, read 719 times
Reputation: 10
I have been taking doxycycline for almost 30 days for my acne. I woke up this morning and I was bleeding when I peed. I peed again during the middle of the day and clots of blood were coming out. Now before I went to bed I tried to pee but nothing came out no pee or blood. When I cleaned myself all there was on the toilet paper was just blood. Does anyone know what this is? Or what should I do? Should I be worried/concerned? I can also here my stomach intestines and I think I zone out sometimes now from taking that.
Reply With Quote Quick reply to this message
 
Old 11-13-2017, 07:48 AM
 
1 posts, read 320 times
Reputation: 10
I had 10 days of 2 tablets a day on doxy, it caused a red stripe down my nose, my lips were swollen and bled from the splits,
my feet swelled up and seemed to burn from the inside and turned purple. It is now two weeks since the last tablet and it is taking forever to go down, how much longer will I have swollen feet
Reply With Quote Quick reply to this message
 
Old 04-15-2018, 08:44 AM
 
2 posts, read 301 times
Reputation: 10
My husband is taking doxycycline for chest infection.
He is extremely weak, no apetite and dizzy .I have read these are side effects and he has taken last tablet today, should he start feeling better 24 hours time .the chest has cleared
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2017, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32 - Top